Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 53, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 31, 2006, 4:12 AM MST for Pima County, Arizona. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2006, 4:12 AM MST (11:12 UTC)
- Expired
- Jul 31, 2006, 5:15 AM MST
- In force
- 63 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 32 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:30 AM MST | FLASH FLOOD | 17 Ese Tucson, AZ | 4 HOMES FLOODED ALONG RINCON CREEK. TIME EXTIMATED BASED ON PIMA COUNTY FLOOD CONTROL GAGE ALONG RINCON CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 311117 FFWTWC AZC019-311315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 412 AM MST MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 615 AM MST * AT 405 AM MST...DOPPLER RADAR INDICATED MODERATE TO LOCALLY HEAVY RAIN STILL OCCURRING ACROSS EASTERN PIMA COUNTY. SIGNIFICANT RUNOFF IS CURRENTLY OCCURRING IN THE TANQUE VERDE AREA...NORTHEAST OF TUCSON...AND ALSO IN RINCON CREEK WHICH DRAINS INTO PANTANO WASH ON THE SOUTHEAST SIDE OF TUCSON. LATEST READING ON RINCON CREEK INDICATES THAT A 5 TO 6 FOOT WALL OF WATER IS HEADED DOWNSTREAM INTO PANTANO WASH. THIS WALL OF WATER WILL IMPACT LOW WATER CROSSING ON THE PANTANO WASH. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO AN INCH ARE POSSIBLE IN THE WARNED AREA OVER THE NEXT COUPLE OF HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3208 11068 3210 11055 3233 11064 3231 11078 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000
WGUS75 KTWC 311243
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
540 AM MST MON JUL 31 2006
AZC019-311315-
PIMA AZ-
540 AM MST MON JUL 31 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM MST FOR EAST
CENTRAL PIMA COUNTY...
AT 535 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREAS OF HEAVY RAINFALL ACROSS PARTS OF EAST CENTRAL PIMA
COUNTY. HEAVIEST RAINFALL HAS BEEN ACROSS THE FAR EAST SIDE OF
TUCSON...IN THE RINCON MOUNTAINS...AND IN MIDTOWN TUCSON WHERE
SEVERAL CITY STREETS HAVE EXPERIENCED FLOODING.
AREAS OF HEAVY RAINFALL CAN BE EXPECTED TO CONTINUE ACROSS PARTS OF
EASTERN PIMA COUNTY THROUGH THE MORNING RUSH HOURS. MOTORISTS ARE
URGED TO AVOID DRIVING INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. REMEMBER...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY.
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS ALSO IN EFFECT FOR
SOUTHEASTERN PINAL COUNTY AND SURROUNDING AREAS OF EASTERN PIMA
COUNTY NOT COVERED BY THE FLASH FLOOD WARNING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3181 11100 3179 11048 3201 11049 3242 11051
3231 11125
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:20 PM MST, 7 hours 52 minutes earlier.
Area forecast discussion, Jul 30, 8:20 PM MST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 820 PM MST SUN JUL 30 2006 .SYNOPSIS...A VERY MOIST AIR MASS AND A WEAK DISTURBANCE ROTATING AROUND THE UPPER LOW OVER CENTRAL NEW MEXICO WILL RESULT IN MORE SHOWERS AND THUNDERSTORMS TONIGHT. FLASH FLOODING WILL ONCE AGAIN BE A CONCERN TONIGHT THROUGH EARLY MONDAY AS STORMS TRACK SOUTH FROM THE RIM COUNTRY THROUGH SOUTHERN ARIZONA. THE AIR MASS OVER THE REGION WILL BEGIN TO DRY OUT BY WEDNESDAY...WITH A RETURN TO THE AFTERNOON AND EVENING THUNDERSTORM FORECAST TYPICAL FOR THIS TIME OF YEAR. HIGH TEMPERATURES WILL ALSO START TO INCREASE TO MORE SEASONABLE VALUES. && .DISCUSSION...GENERALLY QUIETER OUT THERE THAN COMPARED TO 24 HOURS AGO...HOWEVER...WHERE THERE IS ACTIVITY IS ALMOST IDENTICAL TO 24 HOURS AGO. ACTIVITY ALONG THE INTERNATIONAL BORDER HAS DIED DOWN CONSIDERABLY...GIVEN THAT THERE WAS A GOOD DEAL OF SHOWER AND THUNDERSTORM ACTIVITY DOWN THERE LATE THIS AFTERNOON. THE ONLY REAL ACTIVITY ON RADAR NOW WITHIN THE CWA IS OVER CENTRAL PIMA COUNTY...JUST SOUTHEAST OF SANTA ROSA...AND EVEN THAT IS BEGINNING TO DIMINISH. DEWPOINTS ACROSS THE CWA ARE ALL LINGERING IN THE MID 60S...WITH TEMPERATURES SPLIT...TUS AND SAD IN THE UPPER 70S...DUG...OLS AND FHU IN THE LOWER 70S. BOTH IR SATELLITE AND RADAR MOSAIC SHOW ACTIVITY BUILDING UP OFF THE RIM AND HEADING SOUTHWARD...AGAIN...NEARLY IDENTICAL TO 24 HOURS AGO. THAT SAID...WILL LIKELY SEE AN UPSWING IN ACTIVITY FOR THE OVERNIGHT HOURS...BUT FOR NOW...A RELATIVELY QUIET EVENING. CURRENT MODELS REALLY DO NOT SHOW A BREAK IN THIS PATTERN UNTIL TUESDAY NIGHT AND INTO WEDNESDAY AS THE LOW OVER NEW MEXICO IS FINALLY PUSHED EASTWARD. AS ITS ASSOCIATED MOISTURE DEPARTS...THAT WILL NOT BE THE END OF THE RAINFALL. INSTEAD...ENOUGH MOISTURE REMAINS TO JUST BRING US BACK TO THE STANDARD MONSOON FORECAST OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS....WITH BEST CHANCES...AND BEST MOISTURE...IN THE EASTERN PORTION OF THE CWA. THIS TYPE OF ACTIVITY WILL REMAIN IN PLACE FROM MIDWEEK THROUGH THE REMAINDER OF THE FORECAST PERIOD. NOT EXPECTING TO MAKE ANY CHANGES TO FORECAST AT THIS TIME. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES AZZ019-029-030-031-033-035 UNTIL 900 AM MST MONDAY MORNING. && WEATHER.GOV/TUCSON SMR
Hazardous weather outlook, Jul 30, 1:53 PM MST, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 153 PM MST SUN JUL 30 2006 AZZ019-029-030-032>035-311600- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 153 PM MST SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH 900 AM MST MONDAY MORNING... .DAY ONE...TONIGHT WIDESPREAD RAINFALL THE PAST SEVERAL DAYS HAD RESULTED IN SATURATED SOIL CONDITIONS AND RUNNING WATER IN NORMALLY DRY WASHES AND RIVERS. THE AIR MASS ACROSS SOUTHEAST ARIZONA REMAINED VERY MOIST. ANY RAIN SHOWERS OR THUNDERSTORMS THAT DEVELOP IN THIS AIR MASS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY LEAD TO FLASH FLOODING THROUGH EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING WILL DIMINISH BY MONDAY AFTERNOON AND TUESDAY AS DRIER AIR BEGINS TO PUSH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-311600- WESTERN PIMA COUNTY- 153 PM MST SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. ...FLASH FLOOD WATCH IS CANCELLED... .DAY ONE...TONIGHT HE FLASH FLOOD WATCH FOR FAR WESTERN PIMA COUNTY HAS BEEN CANCELLED. THUNDERSTORMS WITH HEAVY RAINFALL HAVE NOT MANAGED TO DEVELOP ACROSS FAR WESTERN PIMA COUNTY THE PAST COUPLE OF DAYS. ALTHOUGH A FEW STORMS MAY DEVELOP IN THE AREA TONIGHT...THE THREAT OF WIDESPREAD FLASH FLOODING WILL BE MINIMAL. THUS...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR WESTERN PIMA COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING WILL DIMINISH BY MONDAY AFTERNOON AND TUESDAY AS DRIER AIR BEGINS TO PUSH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:40 AM MST | Flash Flood Warning | TWC | Pima | 35 min |
| Jul 31, 5:52 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 53 min |
| Jul 31, 6:11 AM MST | Flash Flood Warning | TWC | Pima | 34 min |
| Jul 31, 7:37 AM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Jul 31, 7:47 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 58 min |
| Jul 31, 9:01 AM MST | Flood Watch | TWC | 26 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.